# SDR 2022FA0000459

- Difficulty date: May 13, 2022
- Submitted: August 19, 2022
- Operation: General aviation
- Aircraft: N314BB
- Make and model: Cessna T310R
- Aircraft serial: 310R1836
- Aircraft time: 5,252 hours
- Engine: Cont TSIO520BB
- Engine time: 5,611 hours
- Propeller: Hartzl PHCC3YF2
- System (JASC): 7100 · Powerplant System
- Part: Crankcase
- Part number: CASTING642001
- Part serial: MATCH9B956PL
- Condition: Destroyed
- Location: Rh Engine
- Component: Engine, Cont, TSIO520BB
- Component part number: TSIO520BB
- Stage of operation: CR
- How discovered: V
- Nature of condition: Z, Y, T
- Precautionary procedure: A

## Discrepancy

AFTER CLIMBING TO 12000 FT FROM KCYS, THE AIRCRAFT TRANSITIONED TO CRUISE TO PREPARE FOR AERIAL SURVEY WORK.  SHORTLY THEREAFTER, THE RE HAD A VIBRATION, POWER LOSS, AND STOPPAGE. THE AIRCRAFT WAS LANDING BACK AT KCYS WITHOUT INCIDENT.  AFTER THE COWLING WAS REMOVED, A HOLE WAS NOTICED IN THE TOP OF THE CASE UNDER THE LH MAGNETO.  THE LH MAGNETO WAS BROKEN FROM ITS MOUNT AND THE BEARING SURFACE OF A PISTON ROD COULD BE SEEN PROTRUDING FROM THE CASE. THE CRS THAT HAD OVERHAULED THE ENGINE 142.5 HOURS AGO REMOVED THE ENGINE FROM THE AIRCRAFT AND TRANSPORTED THE ENGINE TO THEIR FACILITY FOR TEARDOWN/INVESTIGATION. TEARDOWN OF THE ENGINE REVEALED THAT THE #2 CRANK BEARING (BETWEEN #2 AND #3) OIL JOURNAL PASSAGE WAS OBSTRUCTED BY A FOREIGN OBJECT.  THE OBJECT RESTRICTED OIL FLOW WHICH CAUSED THE BEARINGS TO OVERHEAT, RESULTING IN FAILURE.  THE ENGINE CRS NOTED THAT THE CRANKCASE HAD BEEN REPAIRED AT A DIFFERENT CRS.  THE ENGINE CRS DID STATE THAT THEIR PROCEDURES REQUIRED THAT EACH OIL JOURNAL WAS REQUIRED TO HAVE A BRUSH RUN THROUGH AND FOR AIR TO BE BLOWN THROUGH.  THE CRS STATED THAT IF THE BRUSH HAD BEEN RUN THROUGH THE JOURNAL, THEN THE OBSTRUCTION WOULD HAVE BEEN DISCOVERED.
